Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Can a tripla cause High blood pressure
May 2, 2007

Hi I enjoy reading and learning about this disease. As I am newly diagnosed ( 6 mths) I just started Atripla and my blood pressure is Through the roof 180/104 my dR doesnt believe it is from the meds I am also over weight he thinks it is from that I never had blood pressuer this high before I started the medicine and I have to tell you I am frightened by the Levels my blood pressure reaches. What do you think? Thanks

Response from Dr. Henry

Good question. Hypertension due to any of the components of Atripla has been rarely reported. Many patients gain weight when starting an effective HIV drug combination. Weight gain can aggravate hypertension. I cannot state with any confidence that use of an alternative HIV regimen would predictably reverse the blood pressure problem so I would tend to try to manage the blood pressure with diet, exercise, and BP meds if you are otherwise doing well with Atripla. KH



Previous
List of doctors administering New-Fill in NYC?
Next
My right leg is in pain

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement